SAMJ: South African Medical Journal
versão On-line ISSN 2078-5135
versão impressa ISSN 0256-9574
MEEL, R; PETERS, F e ESSOP, M R. Tricuspid valve endocarditis associated with intravenous nyoape use: A report of 3 cases. SAMJ, S. Afr. med. j. [online]. 2014, vol.104, n.12, pp.853-855. ISSN 2078-5135. http://dx.doi.org/10.7196/SAMJ.8291.
We report three cases of tricuspid valve infective endocarditis associated with intravenous nyoape use. Nyoape is a variable drug combination of an antiretroviral (efavirenz or ritonavir), heroin, metamphetamines and cannabis. Its use is becoming increasingly common among poor communities in South Africa. All our patients were young HIV-positive men from disadvantaged backgrounds. They all presented with tricuspid regurgitation and septic pulmonary emboli. They were treated with prolonged intravenous antibiotic courses, and one required referral for surgery.